Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 73, NWS Shreveport, LA

October 1, 20124 parishes in Louisiana

NWS Shreveport, LA issued this river flood warning at Oct 1, 2012, 10:30 AM CDT for 4 parishes in Louisiana. It took effect at Oct 3, 2012, 1:00 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Oct 1, 2012, 10:30 AM CDT (15:30 UTC)
In effect from
Oct 3, 2012, 1:00 PM CDT
Expired
Oct 6, 2012, 1:00 PM CDT
In force
3 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA

The river

Written for the forecast point Little River of Louisiana near Rochelle (RHLL1). The gauge peaked at 18.45 ft at Oct 2, 2012, 8:00 PM CDT.

actionminormoderate10203010/0110/0210/0310/0410/0510/0610/07
Action stage
31.5 ft
Minor stage
32 ft
Moderate stage
38 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WGUS44 KSHV 011530
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT MON OCT 1 2012

LAC021-043-059-127-021530-
/O.NEW.KSHV.FL.W.0073.121003T1800Z-121006T1800Z/
/RHLL1.1.ER.121003T1800Z.121004T1800Z.121006T0000Z.NO/
1030 AM CDT MON OCT 1 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE RIVER NEAR ROCHELLE LOUISIANA.
* FROM WEDNESDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 930 AM MONDAY THE STAGE WAS 15.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 32 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 32.5 FEET BY THURSDAY EARLY AFTERNOON.  THE
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 32.0 FEET...EXPECT MINOR LOWLAND FLOODING WITH SOME 
  CAMPS AND RECREATIONAL AREAS FACING FLOODING.

&&
 
LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$
1 follow-up statement
751 
WGUS84 KSHV 021508
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 AM CDT TUE OCT 2 2012

LAC021-043-059-127-021538-
/O.CAN.KSHV.FL.W.0073.000000T0000Z-121006T1800Z/
/RHLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1008 AM CDT TUE OCT 2 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER OF LOUISIANA NEAR ROCHELLE LOUISIANA.
* AT 930 AM TUESDAY THE STAGE WAS 18.1 FEET. 
* FLOOD STAGE IS 32 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 30.5 FEET 
  FRIDAY EVENING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Oct 1, 5:09 AM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Oct 1, 5:09 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 AM CDT MON OCT 1 2012

.DISCUSSION...
MADE A FEW QUICK CHANGES TO TODAYS POP GRIDS...AS MORNING SHOWER
ACTIVITY HAS MAINTAINED ITSELF QUITE WELL OVER SW AR AND N LA.
SO...HAVE CONTINUED HIGHER POPS THROUGH THE 12-18Z TIMEFRAME. STILL
EXPECTING ACTIVITY TO TAPER OFF WEST TO EAST...BUT THAT MAY BE
DELAYED BY A FEW HOURS...AND NEW GRIDS WILL REFLECT THIS TREND.
ALSO...TWEAKED SKY/QPF/WX GRIDS AS WELL.

&&

.PREV DISCUSSION... /ISSUED 355 AM CDT MON OCT 1 2012/

DISCUSSION...
H500 CUTOFF LOW STUCK IN PLACE ACROSS THE FOUR STATE REGION...PER
00Z UPPER AIR OBSERVATIONS AND CURRENT SATELLITE/RADAR DATA.
LIGHT RAIN SHOWERS HAVE BEEN NOTED THROUGHOUT THE NIGHT ACROSS
PORTIONS OF NORTHERN LA AND S/SW AR. THESE SHOWERS SHOULD TAPER
OFF FROM WEST TO EAST THROUGHOUT THE MORNING AND EARLY AFTERNOON
HOURS. DRY CONDITIONS ARE EXPECTED BY THIS EVENING...BUT TUESDAY
MAY BRING A SLIGHT CHANCE FOR RAIN SHOWERS ACROSS THE FORECAST AREA. A
SHORTWAVE WILL ROUND THE BASE OF THE UPPER LEVEL TROUGH DURING THE
DAY TOMORROW...WHICH MAY PROVIDE ENOUGH LIFT FOR LIGHT SHOWERS TO
DEVELOP...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA. HAVE
CARRIED SLIGHT CHANCE POPS FOR THE DAYTIME HOURS TUESDAY...AS
CONFIDENCE IS NOT THE HIGHEST AT THIS TIME.

BY WEDNESDAY...WITH A TROUGH CROSSING THE NORTHERN PLAINS...THE
PREVIOUSLY MENTIONED CUTOFF LOW SHOULD FINALLY DEPART THE AREA TO
THE NORTHEAST. UNTIL THEN...EXPECT COOLER THAN NORMAL TEMPS...COURTESY
OF A COOL NORTHWEST FLOW ALOFT. EXPECT WARMER TEMPERATURES THROUGH THE
MIDDLE TO END OF THE WEEK AFTER THE LOW LIFTS NORTHEASTWARD AND
SOUTHERLY WINDS RETURN.

LATER IN THE WEEK...A COLD FRONT WILL ATTEMPT TO MAKE ITS WAY INTO
THE AREA FROM THE NORTHWEST. IT WILL STRUGGLE TO MOVE INTO THE
FORECAST AREA AS THE UPPER FLOW AT THE TIME WILL BECOME MORE
ZONAL. IT APPEARS THAT THE FRONT WILL HAVE TO WAIT FOR A PIECE OF
SHORTWAVE ENERGY TO ROUND THE UPPER TROUGH AND HELP GIVE IT THAT
SOUTHWARD PUSH. GFS/EURO ARE STARTING TO AGREE MORE ON THIS
TIMING...WITH A FRIDAY EVENING THROUGH SATURDAY SCENARIO LOOKING
MORE LIKELY. SLIGHT RAIN CHANCES WILL COME BACK INTO THE FORECAST
FOR THIS SYSTEM...WITH HIGHER POPS LIKELY NEEDED IN FUTURE
FORECASTS THIS WEEK. THIS COLD FRONT PASSAGE COULD BRING THE
COOLEST AIR OF THE SEASON INTO THE FOUR STATE REGION...STAY TUNED.
/20/

AVIATION...
WIDESPREAD LIGHT RAIN/DRIZZLE STILL COVERS ALL OF NORTHERN LOUISIANA
AND SOUTHERN ARKANSAS...INCLUDING THE TX/ELD/MLU AND SHV TERMINALS
BUT CONDITIONS ARE IMPROVING ACROSS OUR NE TX TERMINALS INCLUDING
TYR/GGG AND LFK TERMINAL LOCATIONS.

IFR CEILINGS ALONG WITH MVFR VSBYS ARE CONFINED TO AREAS WHERE THE
DRIZZLE AND LIGHT RAIN ARE DOMINANT BUT ACROSS NE TX...LOW CLOUDS
HAVE GIVEN WAY TO VFR CONDITIONS WITH CEILINGS AROUND 7-12KFT.
EXPECTING TO SEE LIGHT RAIN OR DRIZZLE TODAY CONFINED MAINLY TO OUR
EASTERN TERMINAL LOCATIONS INCLUDING ELD/MLU WITH CEILINGS
CONTINUING TO IMPROVE AT TXK/SHV TERMINALS. WILL LIKELY KEEP VFR
CEILINGS WITH MOISTURE AROUND 12-15KFT ACROSS OUR NE TX TERMINALS AS
THE UPPER TROUGH CURRENTLY ACROSS OUR REGION REMAINS ANCHORED ACROSS
ARKANSAS OVER THE NEXT 24 HOURS.

GUSTY NW WINDS CONTINUE ACROSS OUR EASTERN TERMINALS THIS MORNING
WITH LIGHTER WINDS NOTED ACROSS OUR WESTERN TERMINALS. DEPENDING ON
HOW MUCH MIXING WE SEE TODAY...STILL COULD SEE SOME NW WIND GUSTS
NEAR 20KTS OR SO GIVEN THE CONTINUED STRONG PRESSURE GRADIENT IN
PLACE BEFORE WINDS SUBSIDE AFTER 00Z TUE. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  56  77  56  84 /  50  10  20  10  10
MLU  69  53  75  55  83 /  50  10  20  10  10
DEQ  75  54  76  52  81 /  60  10  20  10  10
TXK  74  55  77  56  82 /  70  10  20  10  10
ELD  69  52  75  53  82 /  70  10  20  10  10
TYR  78  55  79  57  85 /  20  10  20  10  10
GGG  77  56  79  56  85 /  30  10  20  10  10
LFK  77  55  81  57  87 /  30  10  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

20
Hazardous weather outlook, Oct 1, 4:25 AM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 AM CDT MON OCT 1 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-020930-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
425 AM CDT MON OCT 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

20

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.